Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 99, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 11, 2009, 10:14 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2009, 10:14 PM EST (03:14 UTC)
- Expired
- Dec 12, 2009, 3:12 PM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
083 WHUS71 KBUF 120314 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1014 PM EST FRI DEC 11 2009 ...WINDS WILL CONTINUE TO DIMINISH... .WESTERLY WINDS WILL CONTINUE TO DIMINISH AS LOW PRESSURE OVER THE CANADIAN MARITIMES PULLS AWAY. LOZ042-043-121115- /O.EXP.KBUF.GL.W.0012.000000T0000Z-091212T0300Z/ /O.NEW.KBUF.SC.Y.0099.091212T0314Z-091212T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1014 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-121115- /O.EXP.KBUF.GL.W.0012.000000T0000Z-091212T0300Z/ /O.NEW.KBUF.SC.Y.0099.091212T0314Z-091212T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1014 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-121115- /O.EXP.KBUF.GL.W.0013.000000T0000Z-091212T0300Z/ /O.NEW.KBUF.SC.Y.0099.091212T0314Z-091212T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1014 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-120415- /O.EXP.KBUF.GL.W.0012.000000T0000Z-091212T0300Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1014 PM EST FRI DEC 11 2009 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LEZ020-120415- /O.CAN.KBUF.SC.Y.0098.000000T0000Z-091212T1000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1014 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SLZ022-024-120415- /O.EXP.KBUF.SC.Y.0098.000000T0000Z-091212T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1014 PM EST FRI DEC 11 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ SFM
3 follow-up statements
911 WHUS71 KBUF 120919 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EST SAT DEC 12 2009 ...WINDS WILL CONTINUE TO DIMINISH... .WESTERLY WINDS WILL CONTINUE TO DIMINISH AS HIGH PRESSURE BUILDS ACROSS THE REGION. LOZ042-043-121730- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-091212T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 419 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-121730- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-091213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 419 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-121600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-091212T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 419 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
069 WHUS71 KBUF 121458 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EST SAT DEC 12 2009 ...WINDS WILL CONTINUE TO DIMINISH... .WESTERLY WINDS WILL CONTINUE TO DIMINISH AS HIGH PRESSURE BUILDS ACROSS THE REGION. LEZ040-041-121600- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-091212T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 958 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE. $$ LOZ042-043-122100- /O.CON.KBUF.SC.Y.0099.000000T0000Z-091212T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 958 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-122300- /O.CON.KBUF.SC.Y.0099.000000T0000Z-091213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 958 AM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
665 WHUS71 KBUF 122012 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EST SAT DEC 12 2009 ...WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLD THROUGH SUNDAY... .LOOK FOR MODERATE SOUTHERLY WINDS THROUGH SUNDAY. LOZ042-043-122115- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-091212T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 312 PM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. LOOK FOR MODERATE SOUTHERLY WINDS THROUGH SUNDAY. WAVES WILL BE LESS THAN 4 FEET. $$ LOZ044-045-122115- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-091213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 312 PM EST SAT DEC 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. LOOK FOR MODERATE SOUTHERLY WINDS THROUGH SUNDAY. WAVES WILL BE LESS THAN 4 FEET. $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 10:09 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 11, 10:09 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EST FRI DEC 11 2009
.SYNOPSIS...
LOCALLY HEAVY LAKE EFFECT SNOW WILL CONTINUE IN THE SNOWBELTS EAST
OF THE LAKES TONIGHT BEFORE ENDING ON SATURDAY MORNING EAST OF LAKE
ERIE AND BY SATURDAY EVENING EAST OF LAKE ONTARIO. ELSEWHERE MAINLY
DRY CONDITIONS WILL CONTINUE THROUGH SATURDAY NIGHT AS A RIDGE OF
HIGH PRESSURE BUILDS OVER THE LOWER LAKES. A WEAK AREA OF LOW
PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION SUNDAY AND BRING
THE NEXT CHANCE OF PRECIPITATION ALONG WITH WARMER TEMPERATURES. THE
WARM TEMPERATURES WILL LAST THROUGH THE FIRST FEW DAYS OF NEXT WEEK
BEFORE ANOTHER SURGE OF COLD AIR ARRIVES BY WEDNESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
LAKE SNOW IS WEAKENING OVER THE WESTERN SOUTHERN TIER AS DRIER AIR
MOVES INTO THE REGION. WILL DROP THE LAKE SNOW WARNING AND REDUCE
THE OVERNIGHT SNOW ACCUMULATIONS TO A 2 TO 4 INCH RANGE. WINDS WILL
SHIFT TO SOUTHWEST LATE TONIGHT AND INTO SATURDAY AND THERE COULD BE
A SEVERAL HOUR PERIOD WHEN THE LINGERING LAKE SNOW LIFTS NORTHWARD
INTO THE BUFFALO METRO AREA..MUCH WEAKER AND MORE DISPERSED.
MEANWHILE OFF OF LAKE ONTARIO...AN INTENSE SINGLE LAKE EFFECT SNOW
CONTINUES ACROSS NORTHERN OSWEGO AND MUCH OF LEWIS COUNTIES...WITH
RADAR-ESTIMATED SNOWFALL RATES OF 3 TO 5" PER HOUR COMMONPLACE
ACROSS TUG HILL PLATEAU. THE SNOW BAND HAS SETTLED SOUTH OF
JEFFERSON COUNTY...THUS THE LAKE SNOW WARNING HAS BEEN DISCONTINUED
FOR JEFFERSON COUNTY. THE BAND SHOULD STAY PRETTY MUCH IN PLACE
THROUGH EARLY TONIGHT...ALTHOUGH IT MAY DROP A LITTLE FARTHER TO THE
SOUTH OVERNIGHT AND SATURDAY MORNING AS THE STEERING FLOW VEERS TO
AROUND 280 DEGREES. THE SOUTHERN EDGE OF THE LAKE PLUME COULD SHIFT
AS FAR SOUTH AS NORTHERN WAYNE AND NORTHERN CAYUGA COUNTIES AND
LATER SHIFTS MAY NEED TO MONITOR THIS SCENARIO. FOR NOW WILL SUGGEST
2 TO 4 INCH AMOUNTS IN THESE AREAS. DUE TO THE FULL FETCH OF THE
LAKE REALIZED FELL THAT ADDITIONAL AMOUNTS OF 1 TO 2 FEET WILL BE
LIKELY ACROSS THE TUG HILL TONIGHT THROUGH SATURDAY MORNING. LAKE
EFFECT SNOW WARNINGS WILL REMAIN FOR THIS AREA AS WELL.
WINDS WILL NOT BE AS STRONG AS THEY HAVE BEEN OVER THE PAST 36 PLUS
HOURS...BUT WINDY TO BREEZY CONDITIONS WILL STILL PERSIST THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT. SOME BLOWING AND DRIFTING SNOW
WILL ALSO CONTINUE IN AREAS THAT RECEIVED THE HEAVIER LAKE SNOWS
YESTERDAY...THOUGH THIS SHOULD NOT BE QUITE AS BAD AS WITHIN THE
LAKE SNOWS THEMSELVES.
MINIMUM TEMPERATURES TONIGHT FALLING INTO THE TEENS AND COMBINED
WITH THE WINDS WILL CREATE WIND CHILLS FROM ZERO TO NEAR 10 BELOW
AT TIMES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AT THE START OF THE PERIOD A RIDGE OF HIGH PRESSURE WILL BE CROSSING
THE LOWER LAKES. TEMPERATURES ALOFT WILL BE WARM ENOUGH TO END LAKE
EFFECT OFF LAKE ERIE. OFF LAKE ONTARIO...850MB TEMPS ARE STILL
AROUND -8C AT 00Z SUNDAY. THIS MAY BE COLD ENOUGH TO STILL SUPPORT
SOME VERY LIMITED LAKE RESPONSE...ALTHOUGH ANTICYCLONIC CURVATURE
AND A LOWERING SUBSIDENCE INVERSION SHOULD KEEP THIS ACTIVITY VERY
LIGHT. WILL CARRY CHANCE POPS INTO THE EVENING EAST OF THE LAKE
BEFORE ENDING BY MIDNIGHT AS THE AIRMASS CONTINUES TO MODERATE.
THE NEXT SHORTWAVE AND ASSOCIATED WEAK SURFACE LOW WILL MOVE THROUGH
THE CENTRAL LAKES ON SUNDAY. THIS SYSTEM IS OF PACIFIC ORIGIN...WITH
THE AIRMASS QUICKLY MODERATING AHEAD OF THE SYSTEM. PREFER THE
WARMER NAM PROFILES THAT WARM 850MB TEMPS WELL ABOVE FREEZING ON
SUNDAY GIVEN THE PATTERN RECOGNITION OF A LOW GOING UP TO OUR WEST.
AT THE SAME TIME...SOUTHERLY DOWNSLOPE WINDS WILL ALSO ALLOW THE
BOUNDARY LAYER TO QUICKLY WARM ACROSS THE LOWER ELEVATIONS OF THE
LAKE PLAIN. THIS SHOULD ALLOW MOST OF THE EXPECTED PRECIP TO FALL AS
RAIN ON SUNDAY ACROSS THE LOWER ELEVATIONS. ACROSS THE INTERIOR
SOUTHERN TIER COLD AIR MAY REMAIN TRAPPED IN THE INTERIOR VALLEYS
LONG ENOUGH TO ALLOW PRECIP TO START AS SOME FREEZING RAIN AND
PERHAPS A LITTLE SLEET OR SNOW IF PRECIP ARRIVES EARLY ENOUGH. THIS
SHOULD QUICKLY CHANGE TO RAIN BY LATE MORNING AS THE COLD AIR IS
SCOURED OUT. MAY SEE A SIMILAR TREND EAST OF LAKE ONTARIO WHERE
PRECIP MAY BRIEFLY START AS A LITTLE FREEZING RAIN...SLEET...OR SNOW
BEFORE CHANGING TO RAIN. ANY AMOUNTS WILL BE LIGHT...BUT WILL NEED
TO MONITOR FOR A POTENTIAL ADVISORY WHEN THE EVENT DRAWS CLOSER.
SUNDAY NIGHT THE RAIN WILL GRADUALLY END FROM WEST TO EAST ACROSS
THE AREA. TEMPERATURES REMAIN QUITE MILD WITH NO STRONG COLD AIR
ADVECTION BEHIND THIS FEATURE...SO EXPECT MOST OF THE PRECIP TO
REMAIN RAIN BEFORE ENDING. MAY SEE A FEW WET FLAKES MIX IN ACROSS
THE HIGHER TERRAIN EAST OF LAKE ONTARIO AND ALSO ON THE HILLS OF THE
SOUTHERN TIER. WILL ALSO NEED TO MONITOR FOR POTENTIAL FREEZING
DRIZZLE IF DEEP LOW LEVEL MOISTURE FIELDS OF THE NAM VERIFY. ON
MONDAY A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE LOWER
LAKES. THIS WILL BRING A RARE DRY DAY WITH TEMPS ALOFT NOT COLD
ENOUGH TO SUPPORT ANY LAKE RESPONSE. SHOULD SEE AT LEAST A LITTLE
SUN IN THE MORNING BEFORE MID CLOUDS BEGIN TO INCREASE AGAIN AHEAD
OF THE NEXT SYSTEM.
MONDAY NIGHT THE NEXT PACIFIC LOW WILL MOVE EAST ACROSS THE GREAT
LAKES. ONCE AGAIN THIS LOW WILL PASS BY TO OUR NORTH. THIS SHOULD
ALLOW MOST OF THE PRECIP TO FALL AS JUST RAIN ACROSS MOST OF THE
AREA. ONE EXCEPTION MAY BE ACROSS THE NORTH COUNTRY AGAIN WHERE
TEMPS ALOFT ARE A LITTLE COLDER AND THE BOUNDARY LAYER MAY STILL BE
BELOW FREEZING. THIS MAY RESULT IN A WINTRY MIX IN THAT AREA.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AN AREA OF LOW PRESSURE WILL MOVE FROM THE UPPER LAKES INTO QUEBEC
DURING THE DAY TUESDAY...DEEPENING IN THE PROCESS AS THE ASSOCIATED
MID LEVEL TROUGH SHARPENS AND DIGS SOUTHEAST. COLD AIR WILL RUSH
BACK INTO THE AREA LATER TUESDAY THROUGH THE END OF THE PERIOD WITH
850MB TEMPS DROPPING INTO THE MID TEENS BELOW ZERO CELSIUS AGAIN.
THIS WILL BRING TEMPERATURES BACK BELOW NORMAL AGAIN FOR WEDNESDAY
THROUGH FRIDAY WITH MORE LAKE EFFECT SNOW. THIS TIME...THE FLOW
APPEARS TO BE MORE NORTHWEST AT THIS EARLY JUNCTURE...WHICH WOULD
SUGGEST A MORE LIMITED LAKE RESPONSE TO THE SOUTHEAST OF THE LAKES.
RAIN WILL CHANGE TO SNOW DURING THE DAY TUESDAY WITH FALLING TEMPS
IN THE AFTERNOON. AFTER THAT...WILL CARRY CHANCE POPS WEDNESDAY AND
THURSDAY WITH LIKELY TO THE SOUTHEAST OF THE LAKES. BY FRIDAY THE
FORECAST UNCERTAINTY INCREASES QUICKLY WITH A COMPLEX INTERACTION
BETWEEN THE NEXT PACIFIC WAVE AND A DEEP TROUGH OVER ATLANTIC
CANADA. WILL JUST INDICATE A CHANCE OF SNOW FRIDAY TO INDICATE THIS
POTENTIAL.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THE INTENSE SNOW BAND OFF LAKE ERIE WILL REMAIN SOUTH OF THE KBUF
TERMINAL AND WEAKEN GRADUALLY OVERNIGHT. EXPECT VFR CONDITIONS TO
PREVAIL THROUGH MOST OF THE TAF PERIOD VCNTY KBUF AND KIAG.
FARTHER SOUTH AT KJHW...LIFR TO IFR CONDITIONS IN STEADY SNOW AND
BLSN WILL BE THE RULE UNTIL ABOUT 09Z. AFTER THAT CIGS/VSBYS WILL
LIFT TO MVFR BEFORE IMPROVING TO VFR AROUND 16Z SATURDAY.
EAST OF LAKE ONTARIO...THE INTENSE SNOW BAND WILL STAY SOUTH OF
KART. THEREFORE...EXPECT MAINLY VFR CONDITIONS AT THIS SITE.
BRISK WEST TO SOUTHWEST SURFACE WINDS WILL SUBSIDE SOMEWHAT TONIGHT
AND SATURDAY AS HIGH PRESSURE RIDGES EAST ACROSS THE MIDDLE ATLANTIC
STATES.
OUTLOOK...
SATURDAY NIGHT...VFR
SUNDAY...VFR/MVFR IN SHOWERS AND POSSIBLE MIXED PCPN.
MONDAY...VFR.
TUESDAY...VFR/MVFR WITH CHANCE OF SHOWERS
WEDNESDAY...VFR/MVFR IN SNOW SHOWERS.
&&
.MARINE...
WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...DROPPED ALL GALES AND
REPLACED THEM WITH SMALL CRAFT ADVISORIES...THROUGH 11 AM SAT ON THE
ERIE AND WESTERN LAKE ONTARIO NEARSHORES AND UNTIL 4 PM SATURDAY ON
THE EASTERN LAKE ONTARIO NEARSHORES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST SATURDAY FOR NYZ006-
008.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST SATURDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 11 AM EST SATURDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EST SATURDAY FOR
LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...TMA/WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TJP
MARINE...HITCHCOCK/TJP/SFMHazardous weather outlook, Dec 11, 4:02 AM EST, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 402 AM EST FRI DEC 11 2009 NYZ006>008-121100- OSWEGO-JEFFERSON-LEWIS- 402 AM EST FRI DEC 11 2009 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. ANOTHER LAKE EFFECT EVENT IS POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL CROSS THE REGION TUESDAY NIGHT...BRINGING ANOTHER ROUND OF COLD AIR ACROSS THE WATERS. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE...DEPENDING ON HOW THIS EVENT PLAYS OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-013-014-121100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO- 402 AM EST FRI DEC 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-121100- ALLEGANY- 402 AM EST FRI DEC 11 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-121100- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 402 AM EST FRI DEC 11 2009 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. ANOTHER LAKE EFFECT EVENT IS POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL CROSS THE REGION TUESDAY NIGHT...BRINGING ANOTHER ROUND OF COLD AIR ACROSS THE WATERS. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE...DEPENDING ON HOW THIS EVENT PLAYS OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-121100- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 402 AM EST FRI DEC 11 2009 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-SLZ022-024-121100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 402 AM EST FRI DEC 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-121100- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 402 AM EST FRI DEC 11 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Dec 11, 5:45 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EST FRI DEC 11 2009 NYZ006-008-120130- OSWEGO-LEWIS- INCLUDING THE CITIES OF...OSWEGO...LOWVILLE 545 PM EST FRI DEC 11 2009 ...INTENSE LAKE SNOWS AND VERY GUSTY WINDS WILL CONTINUE TO IMPACT OSWEGO AND LEWIS COUNTIES... A BAND OF INTENSE LAKE EFFECT SNOW EXTENDING ACROSS CENTRAL OSWEGO COUNTY TO SOUTHERN LEWIS COUNTY WILL REMAIN NEARLY STATIONARY OR EDGE SOUTHWARD A FEW MILES THROUGH 9 PM. SNOWFALL RATES OF 2 TO 4 INCHES PER WILL BE COMMON IN AREAS SUCH AS NINE MILE POINT, OSWEGO, PARISH, MEXICO, REDFIELD, AND WEST LEYDEN. IN ADDITION TO HEAVY SNOWFALL...WEST WINDS GUSTING UP TO 35 MPH WILL CONTINUE TO PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW. TRAVEL WILL BE EXTREMELY DIFFICULT WITHIN THE LAKE EFFECT SNOW WITH NEAR ZERO VISIBILITY AT TIMES AND VERY POOR ROAD CONDITIONS. TRAVEL ON INTERSTATE 81 FROM ADAMS TO CENTRAL SQUARE WILL BE EXTREMELY DIFFICULT IF NOT DANGEROUS. DIFFICULT TRAVEL WILL ALSO BE FOUND ALONG ROUTE 177 ON THE TUG HILL PLATEAU AND ROUTES 12 AND 26 FROM LOWVILLE SOUTH INTO NORTHERN ONEIDA COUNTY. IF YOU MUST TRAVEL THROUGH THIS AREA...BE PREPARED FOR SEVERE WINTER DRIVING CONDITIONS. TAKE EXTRA CLOTHING OR BLANKETS WITH YOU AND DRIVE WITH A FULL TANK OF GAS IN THE EVENT THAT YOU BECOME STUCK. SOME ROADS IN THIS AREA MAY BECOME IMPASSIBLE. NYZ007-120130- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 545 PM EST FRI DEC 11 2009 ...LAKE EFFECT SNOW CONTINUES OVER EXTREME SOUTHERN JEFFERSON COUNTY... A BAND OF LAKE EFFECT SNOW EXTENDING FROM SOUTHWICK BEACH TO LOWVILLE WILL REMAIN NEARLY STATIONARY THROUGH 6 PM. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON WITHIN THIS BAND. AREAS NORTH OF ADAM CENTER WILL SEE LITTLE OR NO SNOW. TRAVEL ON INTERSTATE 81 BETWEEN ADAMS TO THE OSWEGO COUNTY LINE WILL BE DIFFICULT. ROADS ARE LIKELY TO BE SNOW COVERED. IN ADDITION TO HEAVY SNOWFALL...WEST WINDS GUSTING UP TO 35 MPH WILL CONTINUE TO PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW. TRAVEL WILL BE EXTREMELY DIFFICULT WITHIN THE LAKE EFFECT SNOW WITH NEAR ZERO VISIBILITY AT TIMES AND VERY POOR ROAD CONDITIONS. SFM
Special weather statement, Dec 11, 5:51 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 551 PM EST FRI DEC 11 2009 NYZ012-019>021-085-120130- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 551 PM EST FRI DEC 11 2009 ...LAKE SNOWS TO CONTINUE ACROSS MUCH OF THE AREA THIS EVENING... LAKE SNOWS WILL CONTINUE SOUTH OF A COLLINS TO SPRINGVILLE TO ARCADE LINE THROUGH 9 PM. THE SNOWS WILL REMAIN A BIT DISORGANIZED SO EXPECT LIGHT TO OCCASIONALLY MODERATE SNOW SHOWERS...BUT THIS WILL COMBINE WITH GUSTY WEST WINDS TO RESULT IN CONSIDERABLE BLOWING AND DRIFTING. TRAVEL WILL REMAIN QUITE DIFFICULT... ESPECIALLY ON ROADS SUCH AS ROUTE 219 FROM SPRINGVILLE TO ELLICOTTVILLE AND PORTIONS OF ROUTE 86 FROM OLEAN TO JAMESTOWN. SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:33 AM EST | Lake Effect Snow Advisory | BUF | Cayuga | 3 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.